MAUDE Adverse Event Report: ARTHREX, INC. 8.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 8.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 8.0 MM FLIP CUTTER II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a cruciate ligament surgery the device broke during drilling.All broken parts were retrieved from the patient., according to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: h6.Complaint confirmed.One unpackaged ar-1204af-80 was received for investigation.Upon visual inspection, it was noted that the returned device cutter tip was broken off.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause for the reported failure is a user error.Mechanical damage to device such as hitting the device with another device or object, prying/leveraging or excessive bending forces applied during use.

Brand Name
8.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17758036
Report Number1220246-2023-07918
Device Sequence Number15256397
Product Code HWE
UDI-Device Identifier00888867004245
UDI-Public00888867004245
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-80
Device Lot Number3102130680
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown